Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Aug 20, 2008, 1:52 AM CDT for Bee County, Nueces County, San Patricio County, Texas. It took effect at Aug 20, 2008, 6:43 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 1:52 AM CDT (06:52 UTC)
- In effect from
- Aug 20, 2008, 6:43 AM CDT
- Expired
- Aug 20, 2008, 8:53 PM CDT
- In force
- 14 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- Minor
Counties Bee County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aransas River near Skidmore (SKMT2).
- Action stage
- 7 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08189700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KCRP 200652
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
152 AM CDT WED AUG 20 2008
...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN TEXAS...
ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO
COUNTIES
.RECENT AND ANTICIPATED HEAVY RAINFALL OVER THE AFOREMENTIONED
RIVER BASINS WILL RESULT IN RIVER RISES ABOVE FLOOD STAGE
DURING THE NEXT FEW DAYS.
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS
ARE BASED ON OBSERVED AND RAINFALL. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY ACCORDINGLY.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.
TXC025-355-409-210052-
/O.NEW.KCRP.FL.W.0002.080820T1530Z-080821T1003Z/
/SKMT2.1.ER.080820T1530Z.080820T1700Z.080820T1803Z.NO/
152 AM CDT WED AUG 20 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLOOD WARNING FOR
THE ARANSAS RIVER NEAR SKIDMORE.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:15 PM TUESDAY THE STAGE WAS 12.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO BETWEEN 13 AND 14 FEET BY THIS AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 13 FEET MINOR LOWLAND FLOODING OCCURS WHICH WILL COULD IMPACT
A FEW RESIDENCES. CROPS AND PASTURE LANDS ARE THREATENED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ARANSAS RIVER
SKIDMORE 13 12.8 TUE 11 PM 12.1 7.5 4.1 3.3 2.7
$$3 follow-up statements
000
WGUS44 KCRP 201153
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 AM CDT WED AUG 20 2008
...OBSERVED AND FORECAST FLOODING CHANGED FROM MINOR TO MODERATE
SEVERITY FOR THE FOLLOWING RIVERS IN TEXAS...
ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO
COUNTIES
.RECENT RAINFALL OVER THE ARANSAS RIVER BASIN HAS PUT THE RIVER INTO
MODERATE FLOOD STAGE.
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS
ARE BASED ON OBSERVED AND RAINFALL. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY ACCORDINGLY.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.
TXC025-355-409-210553-
/O.EXT.KCRP.FL.W.0002.080820T1143Z-080821T0907Z/
/SKMT2.2.ER.080820T0433Z.080820T0815Z.080820T1707Z.NO/
653 AM CDT WED AUG 20 2008
THE FLOOD WARNING CONTINUES FOR
THE ARANSAS RIVER NEAR SKIDMORE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 AM WEDNESDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST TO JUST BELOW 15 FEET THIS
MORNING...THEN BEGIN TO FALL LATER TODAY...FALLING BELOW
FLOOD STAGE BEFORE MIDNIGHT.
* AT 14.0 FEET MODERATE FLOODING OCCURS. SOME ROADS ARE CLOSED.
CROPS AND PASTURELAND ARE THREATENED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ARANSAS RIVER
SKIDMORE 13 14.2 WED 03 AM 7.5 3.5 2.4 2.2 2.0
$$
GW/CB000
WGUS84 KCRP 201411
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 AM CDT WED AUG 20 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN PATRICIO
COUNTIES
.RECENT RAINFALL OVER THE AREA WILL KEEP THE AFOREMENTIONED
RIVERS ABOVE FLOOD STAGE FOR THE NEXT FEW DAYS.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST
FORECASTS.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.
TXC025-355-409-210811-
/O.EXT.KCRP.FL.W.0002.000000T0000Z-080821T1035Z/
/SKMT2.2.ER.080820T0433Z.080820T1030Z.080820T1835Z.NO/
911 AM CDT WED AUG 20 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE ARANSAS RIVER NEAR SKIDMORE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM WEDNESDAY THE STAGE WAS 14.1 FEET.
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER HAS CRESTED NEAR 14.4 FEET AND WILL CONTINUE
TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. THE RIVER WILL
REMAIN ABOVE ACTION STAGE FOR THE NEXT 24 HOURS.
* AT 14.0 FEET MODERATE FLOODING OCCURS. SOME ROADS ARE CLOSED.
CROPS AND PASTURELAND ARE THREATENED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ARANSAS RIVER
SKIDMORE 13 14.1 WED 07 AM 7.5 3.5 2.4 2.2 2.0
$$
CB000
WGUS84 KCRP 210153
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
853 PM CDT WED AUG 20 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
ARANSAS RIVER NEAR SKIDMORE AFFECTING BEE...NUECES AND SAN
PATRICIO COUNTIES
.THE RIVER CRESTED AND HAS FALLEN BELOW FLOOD STAGE.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST
FORECASTS.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/CRP. CLICK ON THE RIVER FORECASTS
IMAGE AT THE TOP...THEN CLICK ON THE FORECAST POINT.
TXC025-355-409-210223-
/O.CAN.KCRP.FL.W.0002.000000T0000Z-080821T1035Z/
/SKMT2.2.ER.080820T0433Z.080820T1030Z.080820T1452Z.NO/
853 PM CDT WED AUG 20 2008
THE FLOOD WARNING IS CANCELLED FOR
THE ARANSAS RIVER NEAR SKIDMORE.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 7.6 FEET.
* FELL BELOW FLOOD STAGE AT 9:52 AM WEDNESDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL OVER THE NEXT SEVERAL DAYS...BUT
REMAINS ABOVE CAUTION STAGE THIS EVENING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ARANSAS RIVER
SKIDMORE 13 7.6 WED 7 PM 2.8 1.7 1.7 1.8 1.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 19, 11:57 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 19, 11:57 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1157 PM CDT TUE AUG 19 2008 .DISCUSSION...SEE AVIATION SECTION. && .AVIATION...LIGHT WINDS AND MOIST BOUNDARY LAYER CONDITIONS WILL LEAD TO AREAS OF FOG TO FORM OVER THE INLAND COASTAL PLAINS WITH GENERALLY MVFR VSBYS BUT ISOLATED AREAS COULD SEE IFR VSBYS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF SOUTH-CENTRAL TEXAS INTO THE MID COAST REGION WILL LEAD TO REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATER TONIGHT MAINLY FROM CORPUS CHRISTI NORTH TO VICTORIA BUT ISOLATED CONVECTION WILL BE POSSIBLE OVER THE BRUSH COUNTRY OVERNIGHT. MVFR CEILINGS/IFR VSBYS WILL BE POSSIBLE IN THE STRONGER DOWNPOURS. AIRMASS WILL REMAIN UNSTABLE ALONG THE COASTAL PLAINS THROUGH THE DAY ON TUESDAY WITH SCATTERED SHOWERS/T-STORMS POSSIBLE UNTIL MID AFTERNOON. AFTER 00Z...EXPECT VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 90 76 91 76 / 50 60 20 40 20 VICTORIA 71 89 73 91 75 / 50 60 20 40 20 LAREDO 77 96 77 99 78 / 30 20 10 10 10 ALICE 73 92 74 94 75 / 40 50 20 40 20 ROCKPORT 75 87 78 89 79 / 60 60 20 30 20 COTULLA 72 94 73 97 75 / 40 20 10 10 10 KINGSVILLE 74 90 75 92 77 / 40 60 20 40 20 NAVY CORPUS 77 88 80 89 79 / 60 60 20 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 89/TMT...AVIATION
Hazardous weather outlook, Aug 19, 5:31 AM CDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT TUE AUG 19 2008 TXZ231>234-241>247-201100- LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT RAINFALL IS LIKELY OR EXPECTED TODAY WHICH COULD PRODUCE FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...WITH ADDITIONAL RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS EXCESSIVE RAINFALL COULD PRODUCE FLOODING ESPECIALLY OF IMPERVIOUS AREAS AND LOW-LYING REGIONS. RAINFALL WILL GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ229-230-239-240-201100- LA SALLE-MCMULLEN-WEBB-DUVAL- 531 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT OVER THE AREA. WHILE A STORM OR TWO COULD PRODUCE MINOR FLOOING...BRIEF GUSTY WINDS AND LIGHTNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-201100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 531 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAINLY NORTH OF PORT ARANSAS COULD PRODUCE BRIEF WIND GUSTS AND ROUGH SEAS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...MAINLY ALONG THE SEA BREEZE. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE COASTAL PLAINS THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:56 PM CDT | Special Marine Warning | CRP | 34 min | |
| Aug 20, 5:37 PM CDT | Special Marine Warning | CRP | 113 min | |
| Aug 20, 6:23 PM CDT | Areal Flood Advisory | CRP | Refugio | 52 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.